Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 125, NWS St. Louis, MO

October 3, 2014Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 3, 2014, 5:23 AM CDT for Marion County, Missouri. It took effect at Oct 3, 2014, 7:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Oct 3, 2014, 5:23 AM CDT (10:23 UTC)
In effect from
Oct 3, 2014, 7:00 AM CDT
Expired
Oct 4, 2014, 7:00 AM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fabius River near Taylor (TAYM7). The gauge peaked at 9.82 ft at Oct 3, 2014, 9:00 PM CDT.

actionminormoderate5101510/0310/0410/05
Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WGUS43 KLSX 031023
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CDT FRI OCT 3 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  South Fabius River near Taylor affecting Marion County

.This Flood Warning is a result of 4 to 6 inches of rain since
Wednesday afternoon and little additional rainfall in the next
24 hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-041023-
/O.NEW.KLSX.FL.W.0125.141003T1200Z-141004T1200Z/
/TAYM7.1.ER.141003T1200Z.141003T1200Z.141003T1200Z.NO/
523 AM CDT FRI OCT 3 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the South Fabius River near Taylor
* until Saturday morning.
* At  4:30 AM Friday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast:  Rise above to 9.5 feet this morning. 
* Impact:  At 9.5 feet...Flood Stage.  Minor flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/04  10/05  10/06  10/07  10/08

South Fabius River
  Taylor           9.5    8.85       7.9    4.6    2.5    1.9    1.8


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$
1 follow-up statement
435 
WGUS83 KLSX 031254
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT FRI OCT 3 2014

...The flood warning is cancelled for the following river in Missouri...
 
  

                   The South Fabius River near

                      ...Taylor


.This Flood Warning is CANCELLED!


&&

MOC127-031324-
/O.CAN.KLSX.FL.W.0125.000000T0000Z-141004T1200Z/
/TAYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
754 AM CDT FRI OCT 3 2014

The Flood Warning is cancelled for
  the South Fabius River near Taylor.
* At 7:30 AM Friday the stage was 9.5 feet.
* Flood stage is 9.5 feet.
* Forecast: The river crested below flood stage at 9.5 feet.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/04  10/05  10/06  10/07  10/08

South Fabius River
  Taylor           9.5    9.46       7.9    4.6    2.5    1.9    1.8


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 3, 3:49 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 3, 3:49 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
349 AM CDT Fri Oct 3 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 321 AM CDT Fri Oct 3 2014

What a difference 24 hours makes. The region is in store for a blustry
fall day - the first so far this season with temperatures some 15-20
degrees below average. The initial cold front associated with the
synoptic cyclone over the northern Great Lakes is about to come
through St. Louis. It should be located across the far eastern
fringe of the CWA at 12z, and most of the remaining initial
rainfall should be to the east as well. Northwest winds gusting
from 30-35 mph will aid in strong cold advection today in the wake
of the front and this will increase this afternoon as a secondary
vort max digs across the area in strong cyclonic flow aloft. This
vort max is already producing measurable rainfall across portions
of Nebraska, and the large scale lift is forecast to increase as
it drives across the area this afternoon. Virtually all of the hi
res models show rain/scattered showers. There could even be a few
rumbles of thunder across far east central and southeast MO into
southwest IL where cold air aloft/steep lapse rates will
contribute to some weak CAPE.

Glass

.LONG TERM:  (Tonight through Thursday)
Issued at 321 AM CDT Fri Oct 3 2014

Chilly temperatures tonight with lows across the area in the 30s.
All indications are that they should remain above freezing but will
need to keep an eye on north central MO. Another good thing is
that the westerly surface winds are progged to remain around 7-10
kts which is not favorable for frost development. We remain under
the influence of the deep upper trof and cyclonic flow on Saturday
with another chilly day and well below average temperatures. Mean
heights aloft then gradually rise Sunday through the upcoming week
with a much flatter flow aloft and greater heights by the later
half of the week. This should result in an overall moderating
temperature trend. Problematic is Mon-Wed there will be a series
of disturbances in the cyclonic flow aloft. At this time, one of
these could bring spotty showers on Monday.

Glass

&&

.AVIATION:  (For the 06z TAFs through 06z Friday Night)
Issued at 1134 PM CDT Thu Oct 2 2014

Busy set of TAFs this prd. An area of rain across SE MO that moved
out of AR continues to slowly weaken as it moves NE ahead of a
cold front. The bndry currently extends from ern IA SW thru NE MO
south into s cntrl MO and then on into NW AR. This bndry will make
steady albeit slow progress to the east overnight. Behind it winds
will pick up out of the NW and become gusty, but more importantly
CIGs will drop to IFR and a several hour band of MVFR and occnly
IFR SHRAs will move thru prior to 12Z. Most of the precip should
be east of the TAF sites by daybreak with lingering IFR CIGs which
should slowly rise thru the mrng...scttrng out by mid
mrng...though it looks like MVF CIGs will hang around most of the
day. An upper level disturbance will affect the area Friday aftn
bringing with it another chance for SHRAs. NW winds are fcst to
continue to gust upwards of 25kts thru the aftn. Skies should
gradually clear tomorrow evng as the winds subside after sunset.

Specifics for KSTL:

Lingering lght rain will transition to SHRAs as a cold front
pushes thru, swings the winds around to the NW and drops CIGs to
IFR. MVFR SHRAs with some of the heavier ones dropping VSBYs down
to IFR should last for several hrs but the IFR CIGs will likely
last until mid mrng before thinning out. MVFR CIGs should stick
around all day with an upper level disturbance introducing another
chance for SHRAs tomorrow aftn. Then gradual clearing thru the
evng as winds diminish after sunset.

2%

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...FLASH FLOOD WATCH until 6 AM CDT early this morning FOR Calhoun
     IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Montgomery IL.

&&

WFO LSX
Hazardous weather outlook, Oct 3, 4:13 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
413 AM CDT FRI OCT 3 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-040915-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
413 AM CDT FRI OCT 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS PARTS OF
EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A FEW
OF THE STRONGEST STORMS COULD PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

In the hours before

Local storm report, Oct 2, 11:23 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             SCOTT AFB               38.54N  89.85W
10/02/2014  E0.25 INCH       ST. CLAIR          IL   TRAINED SPOTTER

0115 PM     HAIL             BELLEVILLE              38.53N  90.00W
10/02/2014  E0.75 INCH       ST. CLAIR          IL   OTHER FEDERAL

            REPORTED BY SCOTT AIR FORCE BASE.

0147 PM     HEAVY RAIN       PLAINVIEW               39.16N  89.99W
10/02/2014  M5.45 INCH       MACOUPIN           IL   TRAINED SPOTTER

0250 PM     HAIL             BOURBON                 38.15N  91.25W
10/02/2014  E1.00 INCH       CRAWFORD           MO   TRAINED SPOTTER

0250 PM     HAIL             BOURBON                 38.15N  91.25W
10/02/2014  E1.00 INCH       CRAWFORD           MO   TRAINED SPOTTER

            1.00 HAIL REPORTED BY TRAINED SPOTTER 250 PM CDT

0302 PM     HAIL             1 S SULLIVAN            38.20N  91.17W
10/02/2014  E0.25 INCH       CRAWFORD           MO   TRAINED SPOTTER

0315 PM     HAIL             ST. CLAIR               38.35N  90.98W
10/02/2014  E0.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

0334 PM     HAIL             ROBERTSVILLE            38.41N  90.82W
10/02/2014  E0.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

            ESTIMATED 40-50 MPH WINDS... WITH SMALL BRANCHES BLOWN
            DOWN.

0334 PM     TSTM WND GST     ROBERTSVILLE            38.41N  90.82W
10/02/2014  E50 MPH          FRANKLIN           MO   TRAINED SPOTTER

            ESTIMATED 40-50 MPH WINDS... WITH SMALL BRANCHES BLOWN
            DOWN.

0345 PM     TSTM WND DMG     2 SW CEDAR HILL         38.34N  90.67W
10/02/2014                   JEFFERSON          MO   EMERGENCY MNGR

            SMALL TREES DOWN ON DITTMER RIDGE ROAD.

0346 PM     HAIL             EUREKA                  38.50N  90.64W
10/02/2014  E0.70 INCH       ST. LOUIS          MO   TRAINED SPOTTER

0348 PM     HAIL             1 NNE HIGH RIDGE        38.48N  90.53W
10/02/2014  E0.70 INCH       JEFFERSON          MO   BROADCAST MEDIA

            WINDS ESTIMATED 40-50 MPH

0348 PM     TSTM WND GST     1 NNE HIGH RIDGE        38.48N  90.53W
10/02/2014  E50 MPH          JEFFERSON          MO   BROADCAST MEDIA

            WINDS ESTIMATED 40-50 MPH

0353 PM     TSTM WND GST     MURPHY                  38.49N  90.49W
10/02/2014  E60 MPH          JEFFERSON          MO   BROADCAST MEDIA

0400 PM     TSTM WND DMG     FENTON                  38.54N  90.45W
10/02/2014                   ST. LOUIS          MO   TRAINED SPOTTER

            18 TO 24 INCH DIAMETER TREES UPROOTED AND SNAPPED

0400 PM     HAIL             FENTON                  38.54N  90.45W
10/02/2014  E0.75 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            18 TO 24 INCH DIAMETER TREES UPROOTED AND SNAPPED

0410 PM     TSTM WND DMG     MEHLVILLE               38.50N  90.32W
10/02/2014                   ST. LOUIS          MO   TRAINED SPOTTER

            TREES DOWNED BY HIGH WINDS

0415 PM     HAIL             CALEDONIA               37.76N  90.77W
10/02/2014  M0.75 INCH       WASHINGTON         MO   BROADCAST MEDIA

0420 PM     HEAVY RAIN       3 SE ST. MARTINS        38.56N  92.30W
10/02/2014  M1.57 INCH       COLE               MO   COCORAHS

            RAINFALL IN PAST 9 HOURS.

0434 PM     HAIL             BONNE TERRE             37.92N  90.55W
10/02/2014  E0.25 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

0500 PM     HEAVY RAIN       1 SE DE SOTO            38.13N  90.55W
10/02/2014  M1.55 INCH       JEFFERSON          MO   COCORAHS

            RAINFALL IN THE PAST HOUR.

0500 PM     HEAVY RAIN       1 S MEDORA              39.16N  90.14W
10/02/2014  M6.64 INCH       MACOUPIN           IL   TRAINED SPOTTER

            STORM TOTAL

0503 PM     TSTM WND DMG     TIPTON                  38.65N  92.78W
10/02/2014                   MONITEAU           MO   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT REPORTED TWO LARGE TREES DOWN AND
            BILL BOARDS DOWN IN THE TIPTON MISSOURI AREA.

0539 PM     TSTM WND DMG     SHELBINA                39.69N  92.04W
10/02/2014                   SHELBY             MO   BROADCAST MEDIA

            WIND DAMAGE TO BLEACHERS AND BACKSTOP AT SOUTH SHELBY
            HIGH SCHOOL. TIME ESTIMATED FROM RADAR.

0650 PM     TSTM WND GST     BOURBON                 38.15N  91.25W
10/02/2014  E45 MPH          CRAWFORD           MO   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED ESTIMATED WIND GUSTS OF
            45 MPH AND AREAS TO THE EAST OF BOURBON MO. ALSO NICKEL
            SIZE HAIL OCCURRED IN BOURBON MIISSOURI.

0759 PM     HEAVY RAIN       12 N MEXICO             39.34N  91.87W
10/02/2014  M3.50 INCH       MONROE             MO   TRAINED SPOTTER

            STORM TOTAL

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 10:35 PM CDTRiver Flood WarningLSXMonroe31 hr
Oct 2, 11:03 PM CDTAreal Flood WarningLSXLincoln10 hr
Oct 3, 5:27 AM CDTRiver Flood WarningLSXLewis38 hr
Oct 3, 10:59 AM CDTRiver Flood WarningLSXMarion34 hr
Oct 3, 11:54 AM CDTRiver Flood WarningLSXCole26 hr
Oct 3, 4:22 PM CDTRiver Flood WarningLSXLewis46 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.